Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 150, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 13, 2003, 4:19 AM CDT for Montague County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 4:19 AM CDT (09:19 UTC)
- Expired
- May 13, 2003, 5:15 AM CDT
- In force
- 56 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS54 KFWD 130919 SVRFTW TXC337-131015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 419 AM CDT TUE MAY 13 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 515 AM CDT * AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER NOCONA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. JO AROUND 450 AM CDT HAIL TO THE SIZE OF NICKELS IS LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3386 9779 3372 9779 3366 9749 3391 9749 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:29 AM CDT, 50 minutes earlier.
Area forecast discussion, May 13, 3:29 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 329 AM CDT TUE MAY 13 2003 RATHER BUSY THIS MORNING AS SMALL HAIL PRODUCING STORMS RUMBLE EAST ACROSS NORTH TEXAS. FRONT IN SOUTH TEXAS MOVING NORTH WILL BRING A CHANCE FOR RAIN...AS WELL AS WEAK UPPER TROUGHS MOVING OVER RIDGE ACROSS THE AREA THROUGH WEDNESDAY. THEN ANOTHER FRONT MOVES INTO AREA TO INCREASE POPS THURSDAY BEFORE MOVING BACK NORTH...WITH ANOTHER COLD FRONT FRIDAY NIGHT ACTUALLY PUSHING THROUGH NORTH TEXAS. THE LATTER WILL BRING AN END TO RAIN CHANCES...WITH WHAT APPEARS TO BE A NICE WEEKEND FOR NORTH TEXAS. FCSTID = 42 DFW 85 69 89 67 / 30 20 30 30 ACT 88 72 88 71 / 20 0 20 20 PRX 83 68 84 65 / 40 40 30 30 DTO 85 68 86 67 / 30 20 30 30 TKI 85 68 85 66 / 30 30 30 30 DAL 85 70 88 69 / 30 20 30 30 TRL 85 70 88 70 / 30 30 30 30 CRS 86 71 88 70 / 20 20 20 20 TPL 88 73 88 71 / 20 0 20 20 .FWD... TX...NONE.
Hazardous weather outlook, May 12, 3:50 PM CDT, 12 hours 29 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT MON MAY 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A WARM FRONT WILL LIFT NORTHWARD ACROSS NORTH TEXAS TONIGHT AND BRING A CHANCE OF THUNDERSTORMS. THE MAJORITY OF STORM WILL REMAIN ELEVATED AND ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...ANY STORMS THAT FORM WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY...GENERALLY NORTH OF A SULPHUR SPRINGS...DENTON...TO GRAHAM LINE. THE MAIN THREAT WILL BE LARGE HAIL. THUNDERSTORM CHANCES WILL CONTINUE THROUGH SATURDAY AS A SERIES OF DISTURBANCES MOVE ACROSS THE REGION IN NORTHWEST FLOW ALOFT. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BE ACROSS THE NORTHERN HALF OF NORTH TEXAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
In the hours before
Local storm report, May 13, 3:57 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
357 AM CDT TUE MAY 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0320 AM GRANBURY TX NICKEL SIZE
05/13/03 HOOD REPORTED BY LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:12 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Johnson | 48 min |
| May 13, 6:17 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin | 58 min |
| May 13, 8:20 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 55 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.